| Model Number |
1555501090 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
| Date of Event |
10/02/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from legal via manufacturing representative regarding a patient implanted with spinal sterile implantable hardware for an unknown spinal therapy.It was reported that the implant from a prior surgery which was implanted on (b)(6) 2019 was broken off leaving a screw imbedded in the spine & an unstable rod which increased the pressure on the two remaining screws.The damaged & broken hardware was the proximate caused the substantial pain to the patient.Additional surgery was performed on (b)(6) 2020 for replacing the broken implanted hardware to re-stabilize the patient spine.Patient visited on (b)(6) 2020.Diagnosis: low back pain subjective: patient symptoms aggravate with the following movement/position/task: raising ue¿s oh, prolonged sitting/ walking.Patient symptoms improve with the following movement/position/task/ relative rest treatment to focus on patient¿s chief complaint: difficulty walking, difficulty with prolonged sitting, difficulty with prolonged standing, pain which interferes with adl¿s, stiffness & weakness.Assessment: patient presents with signs and symptoms consistent s/p i-sp fusion on (b)(6) 2019.Pt.Presents with weak hips/core/glutes, decreased i-sp rom, poor slb, and poor squat mechanics the patient's clinical presentation as described in this evaluation has resulted in imitations of l-sp which impact the patient¿s ability to perform functional activities such as adl's and iadl's.The patient would benefit from sidled therapy services in order to return to documented prior levels of function.Pain/symptoms: the patient reports today¿s pain at l-sp to be 3 out of 10 at best and 6 out of 10 at worst.Pain comments: the patient reports the pain is located in her i-sp and describes the pain as dull and achy in nature.Plan: the patient's treatment will include therapeutic exercises, therapeutic activities, neuromuscular re-education, self-care and home management training and manual therapy.We will develop a home exercise program.The patient will be seen 3 times per week for 6 weeks.Additional comments: initiate poc - with ongoing assessment and modifications to treatment as indicated.Patient visited on (b)(6) 2020 in non-bcm provider department imaging: spine, thoracic, 2 views exam: scoliosis radiograph history: secondary kyphosis comparison: none.Findings: remote appearing compression fracture of l1 with approximately 50% height loss.Status post fixation with posterior fusion of t12-l2 with fractured bilateral screws at l2 and posterior distraction of the hardware.No significant scoliosis.Focal kyphosis at the fracture site.Sagittal imbalance of 4.5 cm with the plumbline posterior to the posterior aspect of s1.Mild multilevel cervical and thoracic spondylosis.The lumbar disc spaces are intact.Lower lumbar facet arthrosis.Impression: remote appearing compression fracture of l1 status post t12-l2 fusion.Fractured bilateral l2 screws with posterior distraction of the hardware.Patient visited on (b)(6) 2020 to (b)(6) medicine neurosurgery.Visit diagnoses: acquired spinal deformity (primary); secondary kyphosis; s/p spinal fusion.History of present illness: pt.Who presents with back pain, sustained an l1 fracture (b)(6) 2019 after a mva treated with t12-l2 fusion in (b)(6).Her pain initially improved after surgery then worsened around (b)(6) 2020.Her pain is about 5/10.Her pain is improved with laying down.She has noticed she leans forward more when she stands.She has also noticed a protrusion of her low back near her surgical site.She denies significant numbness of her lower extremities.She experiences occasional pain of her left leg when she lays down.She denies bowel or bladder dysfunction.She has a tlso brace that she wears.Broken vertebrae.Imaging studies: patient's imaging was reviewed.Ct scan of the thoracic spine (outside imaging) dated (b)(6) 2020 - l1 burst fracture, treated with t12-l2 fusion using the medtronic solera system.She has fracture of bilateral l2 screws and rod pull out.She has a focal kyposis, on supine imaging, from t12- l2 of 38 degrees.There is no fusion across the surgical segment.On ct there is a sagittally oriented fracture that runs the ap width of the vertebral.Diagnostic studies regarding the current complaints were reviewed.Assessment/plan: pt.Presented with post-traumatic spinal deformity and hardware failure.Imaging reveals burst fracture, treated with t12-l2 fusion with fracture of bilateral l2 screws and rod pull out.She has a focal kyposis, on supine imaging, from t12- l2 of 38 degrees.There is no fusion across the surgical segment.Treatment options were discussed including observation, conservative and surgical.After review of neurological exam, clinical history, and radiological studies, surgery is offered to the patient to entail, removal of instrumentation, t10 to l3 fixation and fusion, l1 pedicle subtraction (3 column) osteotomy, and bilateral paraspinal thoracic muscle flaps.The indications, methods, alternatives, and risks of spinal fusion surgery were described in detail to the patient.Indications include decompression of the thecal sac and nerve roots to alleviate the patient's symptoms, as well as stabilizing degenerated motion segments.Methods include an open surgical approach utilizing fixation hardware.Alternatives include continued conservative therapy with injections, physical therapy, and analgesic medications versus an anterior approach.Risks of surgery include, but are not limited to death, coma, paralysis, infection, need for additional surgery, spinal fluid leak, delayed spinal instability, nerve root injury, etc.Additional risks include hardware failure, graft failure, pseudoarthrosis, adjacent level disease, and the need for additional surgery.Imaging indications: secondary kyphosis mri thoracic spine.Wo contrast (active): indications secondary kyphosis; s/p spinal fusion mri lumbar spine wo contrast (active): indications secondary kyphosis; s/p spinal fusion patient visited on (b)(6) 2020 to (b)(6) medicine neurosurgery.Imaging mri thoracic spine wo contrast examination: mri of the thoracic spine without contrast technique: sagittal t1, t2 and stir without contrast; axial and coronal t2.Findings: curvature: focal mildly increased kyphosis is centered at l1.No scoliosis.Paraspinal soft tissues: no signal abnormalities.Spinal cord: normal in size and signal intensity through the tip of the conus at l1-2.Disk spaces: overall normal in height and signal intensity.Disk herniations: none.Foramina: patent.Spinal canal: patent.Incidental findings: gallstones are present.Examination: mri of the lumbar spine without contrast technique: sagittal t1, t2 and ir; coronal t2; axial t2 with and without fat sat and axial spin density oblique intravenous contrast: none findings: no acute fractures, infection or neoplasm.Degenerative changes: t11-12: no abnormalities.T12-l1: pedicle screws are present at t12 bilaterally.Patent spinal canal despite slight retropulsion of l1 fracture fragments.L1-l2: patent spinal canal despite slight retropulsion of l1 fracture fragments.No foraminal stenosis.L2-l3: pedicle screws are present at l2 bilaterally.Otherwise, no abnormalities.L3-l4 through l5-s1: no abnormalities.Partially visualized sacrum: none.Impression: overall stable postsurgical changes of posterior spinal fusion from t12 to l2 with l1 laminectomy.The fractured l2 pedicle screws are better visualized on prior lumbar spine ct.Associated moderate to severe chronic l1 vertebral burst fracture with minimal fracture retropulsion is unchanged.Patent thoracic spinal canal and foramina.Patient visited on (b)(6) 2020 to (b)(6) medicine neurosurgery.Diagnosis result: vertebral column.Lumbar laminectomy with internal fixation: orthopedic hardware (gross examination only) b.Vertebral column, intervertebral disc, t10-l3, discectomy: fragments of fibrocartilage with mild degenerative changes small fragments of bon.Imaging: technique: frontal and lateral views of the chest.Indication: s/p spinal fusion, acquired spinal deformity, secondary kyphosis.Comparison: none.Findings: lines/tubes: none.Lungs: bilateral nipple shadows.The lungs are well inflated and clear.No consolidation or pulmonary edema.Pleura: no pleural effusion or pneumothorax.Heart and mediastinum: the cardiac silhouette is normal in size.Soft tissues and bones: prior posterior spinal fusion for a l1 compression deformity.The screws in the upper lumbar spine are fractured.Old, healed bilateral rib fractures impression: no acute intrathoracic abnormality.Prior posterior spinal fusion for a l1 compression fracture with fractured pedicle screws in l2.Patient visited on (b)(6) 2020 to (b)(6) college of medicine neurosurgery for the surgery.Name of procedure: redo t12-l2 laminectomies with decompression of thecal sac and nerve roots, including facetectomies and foraminotomies; harvest of local autograft bone for arthrodesis; t10-l4 segmental pedicle screw fixation with globus creo pedicle screw and rod system; kyphectomy (vcr-schwab grade 5), l1 with circumferential exposure and resection of vertebral column; arthrodesis, lateral extracavitary technique, t12-l2; application of machined, biomechanical interbody device utilizing zimmer trellos cage; posterolateral arthrodesis, with morselized autograft and allograft, t10-l4; posterior column osteotomies (pcos), t12-l1; exploration of spinal fusion; removal of spinal hardware, t12-l2 - medtronic solera; open reduction and internal fixation of l1 fracture; spinal neuronavigation; usage of fluoroscopy; right thoracic and lumbar paraspinal muscle advancement flaps; left thoracic and lumbar paraspinal muscle advancement flaps; usage of intraoperative mep, ssep and emg monitoring; complex/revision surgery - modifier 22.Anesthesia: general.Operative findings: baseline emgs remained stable.All lumbar screws stimulated to at least 20ma without emg response.Fluoroscopy at the end of the case showed proper hardware placement with excellent reduction in kyphosis.Description of procedure: a midline thoracolumbar incision over the planned site was plotted with a surgical marker over her previous incision.The posterior region was prepped and draped in the usual sterile fashion.Following universal timeout, an incision was made from the top of t10 to the bottom of l4 excellent hemostasis was maintained throughout the entire case, utilizing the bipolar, aquamantus and bovie electrocautery devices.A subperiosteal dissection was undertaken along the lamina and retractors were placed.The transverse processes were exposed bilaterally at these levels and decorticated.The prior segmental fixation was directly beneath the skin and had eroded through the muscle layer.It was a t12 through l2 non segmental fixation with a cross-link from the medtronic solera system.We removed the locking caps from the screws and remove the set caps and rods as well as the cross link, we inspected the posterior fusion and it was well fused at t12 and l1, but not down to l2.The l2 pedicle screws had fractured in the middle of the screw shanks, as read seen on preoperative imaging.In order to remove the retained shanks, we drilled around the entry site for the fractured l2 pedicle screws, and using a clamp, were able to helicopter the retained screws out of the body.Given that bone had already overgrown these retained screw shanks, this maneuver to remove them required significant time and effort.We upsized screws at the same holes using 6.5 mm globus creo pedicle screws at l2.Using navigation assistance, the pedicles bilaterally at t10, t11, t12, l3 and l4 were cannulated and tapped.7.5 mm and 6.5 mm globus creo screws were then placed into these pedicles.Attention was then turned to the decompression.A significant amount of time was spent elevating the epidural scar over the l1 lamina.We were able to obtain a reasonable epidural plane resected all of the epidural scar.We then extended the laminectomy is widely at l1, and performed laminectomies at t12 and l2 to widely decompress the central canal.The pars and l1-2 facet joints were also removed.The bone was saved for eventual arthrodesis autograft.Given the need to correct the kyphosis significantly, we performed a posterior column osteotomy at t12 by resecting the complete facet joints at t12-l1 as well as the pars interarticularis at t12 to release the level.We skeletonized the t12 nerve roots with this maneuver.Intraoperative x-ray was checked and we felt that close to 45° of kyphotic correction was needed at her focal l1 kyphosis and this would not be able to be obtained with a standard 3 column osteotomy.I needed to perform a vertebral column resection and kyphectomy and interbody arthrodesis at l1 in order to obtain this co rrection and changed the operative plan.The l1 pedicles were skeletonized and ligament was removed as were the transverse processes.We then followed the l1 nerve roots out laterally to completely decompress them past the lateral border of the l2 pedicles.Bilateral pediculectomies were performed at l1 to bring the dissection down to the ventral canal level.Temporary rods were then placed across the l1 level to stabilize the spine during the vertebral column resection.In order to perform the kyphectomy, we dissected in a subperiosteal fashion around the lateral borders of the l1 vertebral body with care not to violate the segmental vessels, which had to be coagulated on the right side.Cottonoids were placed in the lateral gutters to keep this lateral exposure of the vertebral body.We then used a combination of osteotomes and the drill perform a complete l1 corpectomy.Bone was saved for eventual arthrodesis.We skeletonized the lateral cortical borders as well as a ventral cortical border of the l1 vertebral body.We then performed discectomies at t12-l1 and l1-l2 to prepare these endplates for arthrodesis by this lateral extra cavitary approach at l1.Once the disks were removed on either end of the dissection and the entire vertebral body was removed, rongeurs were used to remove the lateral cortical borders of l1.We then advanced the cottonoids from a lateral to medial fashion under the ventral border of the spinal column to obtain circumferential dissection.The anterior cortical wall of the l1 vertebral body was then removed with a kerrison to constitute the schwab grade 5 osteotomy or kyphectomy at l1.Overall, this maneuver was quite challenging given the degree of kyphosis and the degree of correction needed and required significantly more additional time and effort than in a standard case.Zimmer trellos tlif banana interbody cage trials were used to side the graft.After the preparation of the endplates was performed, a 16 mm height, 0° lordotic, 32 mm length zimmer trellos titanium cage was selected and packed with a combination of infuse bmp as well as autograft.It was inserted through a right lateral extra cavitary approach into the interspace between the t12 and l2 vertebral bodies and centered against the anterior longitudinal ligament.This constituted the arthrodesis with lateral extra cavitary technique from t12-l2.Once in position, the temporary rods were gently released and compression was applied to sear the interbody in place.By levering the posterior column of the spine across his interbody, we were able to significantly improve the kyphosis at the vertebral column resection site, and l1 obtained nearly parallel endplates at t12 and l2.Globus creo tulip heads were removed at select screws and creo amp double tulip heads were placed to allow for better satellite rod fixation.A temporary rod was provisionally tightened, while the other one was removed.Using the new invasive bandini system, a 5.5 mm titanium rod was cut and contoured and placed into the pedicle screws from t 10 through l4.We then provisionally tighten this and perform the same bending and cutting of the other sidedrod.The rods were then placed over the inner tulip heads and carefully reduced with reduction towers to improve the patient's overall sagittal and coronal alignment.Set caps were provisionally tightened.This added to the neutral alignment restoration.All set caps were locked, tightened and torque tightened to constitute the segmental fixation from t10-l4.In performing this fixation, we were able to treat her nonhealing l1 fracture and open manner, orif lumbar fracture.Additional satellite 5.5 mm titanium rods were then applied to the offset connectors from the amp heads bilaterally, and were placed across the l1 vertebrectomy level.Set caps were placed and final tightened on both sides to yield a four-rod construct.The placement of the satellite rods took additional time and effort, but we felt it was necessary given the severe instability of the spine after the kyphectomy.Final radiography showed excellent restoration of alignment without any hardware complications.The wound was copiously irrigated with 1 l of antibiotic solution and a pulse irrigation system.Transverse processes at all the vertebral levels had been decorticated earlier in the surgery, a small amount of duraseal was placed over the exposed dura, although there was no spinal fluid leak.A mixture of infuse bmp, stryker dbm and xemplifi dbm and the patient's own bone were packed into the interstices at all levels to constitute the allograft and autograft posterolateral fusions from t10-l4.Given the patient's previous scarring from prior surgeries, as well as the length of the incision and dissection, an intraoperative decision was made to perform a bilateral thoracolumbar muscle advancement flap closure.The purpose of the flap closure was to close the fascia in watertight fashion and allow a tension-less skin closure, as well as to allow appropriate soft tissue coverage of the spinal instrumentation.The flap will be fed by branches of the lumbar and thoracic segmental arteries which were protected throughout the dissection and closure.We isolated the right thoracolumbar araspinal muscle and used bovie cautery to dissect above this in the subfascial plane.This was done laterally with avoidance of coagulating the skin perforators in the soft tissue.Once adequate lateral dissection was completed, we performed the same flap isolation on the left side.Vancomycin powder was placed in the deep cavity and two 19 fr blake drain was tunneled out from the deep compartment on the hardware.The muscle flaps were advanced from lateral to medial and the closed with interrupted imbricating horizontal mattress suture using 0 vicryl.Two additional 19 fr blake drain were placed in the subfascial space and the fascia was closed with 0-vicryl.The deep subcutaneous tissues were closed with 0 and 2-0 vicryl.The skin was closed with 4-0 monocryl and prenio dermabond after the installation of marcaine.There were no intraoperative complications.The sponge and needle counts were reported to be correct x2, as verified by the operating room staff.Estimated blood loss: 2900 cc patient visited on (b)(6) 2020 to (b)(6) medicine neurosurgery.It was a post-op follow-up (sx: (b)(6) 2020 removal of instrumentation, t10 to l3 fixation and fusion, redo l1 laminectomy, l1 pedicle subtraction (3 column) osteotomy, and bilateral paraspinal thoracic muscle flaps).Visit diagnosis for: encounter for change or removal of drains (primary), s/p spinal fusion pt.Is doing well overall.She was discharged from the hospital on wednesday.She has back pain from surgery and occasional pain of theright thigh with prolonged walking.She takes percocet 5/325 prn.Pain severity is about 6/10.She continues to wear her tlso brace and ambulates with a walker.She is here for jp drain removal.Patient returns for follow up to discuss their progress.Patient is doing well overall.Remaining jp drain is removed.Incision is healing well without s/sx of infection.Patient visited on (b)(6) 2020 to (b)(6) medicine neurosurgery.It was a postop follow up visit.Diagnosis for s/p spinal fusion (primary).Patient had a post op visit.Incision: surgical incision healing well without drainage, erythema, or edema.Staples removed.Patient visited on (b)(6) 2021 diagnosis for low back pain.Plan: primary discharge reason: pt out of network patient visited on (b)(6) 2021 to (b)(6) medicine neurosurgery.It was a follow up visit for back pain (occasional lower back pain with tightness).Diagnosis for s/p spinal fusion (primary).Patient had a post op visit.At lov (b)(6) 2020 pt was doing well overall.Her back pain was tolerable ranging from 3-5/10.She takes percocet 5/325 prn.She continue to wear her tlso brace.She presented for jp drain removal.She report she was having rlq abdominal pain.She was having regular bowel movements.Patient return for follow up for staple removal.Her pain is 3/10 in severity.She has been walking daily for exercise.She is not requiring any pain medications.Patient returns to discuss their progress.Assessment / plan: lumbar x-rays show surgical hardware is intact and in normal alignment.Physical therapy is ordered, and she reassured.Her back tightness will continue to improve we discussed the surgical procedure performed and expected post operative course.Patient visited on (b)(6) 2021 to (b)(6) medicine neurosurgery for a follow up visit.Patient was diagnosed for back tightness (primary) - s/p spinal fusion.Patient was doing well.She remains with numbness of her right torso.She does experience pain with prolonged standing and certain activities.She does have tightness of both sides of her back.She is not requiring any pain medications.Patient returns to discuss their progress.Lumbar x-rays dated (b)(6) 2021 shows that the surgical hardware intact and in good alignment.Thoracolumbar kyphosis went from 38 to 15.Lumbar x-rays (outside imaging) dated (b)(6) 2021 shows: surgical hardware is intact and in good alignment without evidence of failure or loosening.There is questionable haloing around the l3 and l4 screws.Assessment/plan: lumbar x-rays show surgical hardware is intact and in normal alignment.Physical therapy is ordered, and she reassured.Her back tightness will continue to improve.Examination: rad, spine, lumbar, 2 or 3 views indication: status post spinal fusion comparison: lumbar spine radiographs (b)(6) 2020.Impression: status post t10-l4 posterior spinal fusion with vertebral body spacer at l1.No evidence of hardware loosening or failure.No acute osseous abnormality.
Event or Problem Description
(b)(6) 2020 reviewed in epic.Mri t and l-spine w/o contrast (b)(6) 2020: 1.Overall stable postsurgical changes of posterior spinal fusion from t12 to l2 with ll laminectomy.The fractured l2 pedicle screws are better visualized on prior lumbar spine ct.2.Associated moderate to severe chronic l1 vertebral burst fracture with minimal fracture retropulsion is unchanged.3.Patent thoracic spinal canal and foramina.Plan: - checking bmp, cbc, coags now - maintain normotension - jp drains x4 to bulb suction incisional pico intact - advance diet as tolerated - pain control with pca and prn medications - mobilize as tolerated plan: - checking bmp, cbc, coags now - maintain normotension - jp drains x4 to bulb suction incisional pico intact - advance diet as tolerated - pain control with pca and prn medications - mobilize as tolerated imaging reviewed in epic.(b)(6) 2020 imaging results: recording parameters: pf1, pf2, cv, cp3, cp4, cpz, and fpz.Free-running and triggered emg of left and right iliopsoas (l1-l3), vastus lateralis (l2-4), tibialis anterior (l4-5), lateral gastrocnemius (l5-s2) and abductor hallucis (s1-s2) muscle groups transcranial electrical motor evoked potentials recorded from the abductor pollicis brevis referenced to the abductor digiti quinti minim' muscle groups, the tibialis anterior referenced to the gastrocnemius muscle groups, and the abductor hallucis muscle groups.Free-running eeg recorded with bipolar derivation, using modified international 10/20 placements: c3-fpz, c4-fpz.Description: intraoperative neurophysiological monitoring was performed using a combination of upper and lower extremity somatosensory evoked potentials, transcranial electrical motor evoked potentials, free-running and triggered emg of l1-s2 innervated muscle groups and free-running eegs.A real-time connection with the examining neurologist was established and maintained throughout the operative procedure by the monitoring technologist.Upper extremity somatosensory evoked potentials were recorded centrally at the cervical and cortical levels following ulnar nerve stimulation at the wrists.Lower extremity somatosensory evoked potentials were recorded centrally at the cervical and cortical levels following posterior tibial nerve stimulation at the ankles.Tcemeps were recorded peripherally from the upper and lower extremities following alternating polarity motor strip stimulation.Post-prone positioning tcemep recording responses to motor cortex stimulation were clear and reproducible bilaterally.No significant surgically related changes in amplitude or latency of the somatosensory evoked responses or tcemeps were noted throughout the surgical procedure.At closing, responses were judged to be essentially unchanged from those of post-positioning baselines.Free-running emg of l1-s2 innervated muscle group was monitored continuously throughout the operative procedure with no sustained neurotonic discharges seen.Triggered emg was performed following the placement of each pedicle screw via a sterile ball-tip probe held by the surgeon.The resulting intensity values required to elicit a response from each placement were reported to the surgeon.The resulting intensity values required to elicit a response from each placement were 10 ma or above.Free-running eeg remained symmetrical throughout the procedure with no focal changes noted to occur.Conclusion: these results suggest the absence of untoward, secondary effects on the anterior and posterior column function as a consequence of this surgical procedure.In addition, absence of sustained neurotonic discharges on free-running emg suggests that the nerve roots monitored remained undisturbed.All values elicited by triggered emg during pedicle screw placement were reported to the surgeon.Performed: (b)(6) 2020 final report x-ray lumbar spine one view history: the film taken in the or.Findings: transpedicular screws extending from the lower thoracic and 4 vertebrae, harrington type rods, an intervertebral metallic cage at l1-l2, surgical markers are noted.X-ray chest ap history: confirm central line placement comparison: 3 days prior findings: a right ij route large bore central venous catheter is seen with the tip at the caring.Another catheter which could be coaxial extends further distally with the tip overlying right atrium.Multiple leads and tubes overlying the chest obscured the details.There is no pneumothorax.There is trace bilateral pleural effusions.Multiple surgical staples overlying the lower chest and upper abdomen are new.The spinal orthopedic hardware is changed in the interim.Impression: right ij central venous catheter as above apparently in satisfactory position.No pneumothorax.Clinical indication: shortness of breath comparison: (b)(6) 2020 the patient is rotated to the left.The cardio mediastinal contours are stable.The lung volumes remain low.Central vascular engorgement and bilateral interstitial and patchy airspace opacity centered on the perihilar lungs have slightly worsened, suggesting worsening pulmonary edema.Pneumonitis should be excluded clinically.There is no pneumothorax.Support lines are stable.Clinical indication: constipation comparison: none technique: single, frontal radiograph of the abdomen.Findings: the bowel gas pattern demonstrates diffuse gaseous distention of small bowel loops.Colon is stool-filled.The regional skeleton is intact.Technique: two views of the lumbar spine.Indication: s/p t10 - l4 fusion standing films spanning t10-l4 please.Comparison: radiograph from (b)(6) 2020.Findings: prior posterior fusion from t10 through l4 with a spacer at l1.Multiple drains over the soft tissues of the back.A nodular opacity over the right mid lung is most likely a nipple shadow.Impression: no acute osseous abnormalities of the thoracolumbar spine.Prior t10-l4 fusion without hardware abnormality.A nodular opacity over the right midlung is most likely a nipple shadow.Further evaluation with a chest radiograph with nipple markers is recommended.Dt.(b)(6) 2020 recovering well overnight from surgery pain controlled some globus sensation in throat since surgery.No acute events overnight.A/p: 49-year-old woman pod#1 s/p t10-l4 posterolateral fusion and l1 vertebrectomy.Recovering well from surgery.- continue serial neuro checks - mobilize as tolerated; 00b to chair today - please obtain peripheral iv access and discontinue central line today - please transfuse 1 jumbo platelets for plt 85 this am - continue jp drains x4 to bulb suction; record output q4hr - continue iv fluids today - advance diet as tolerated - continue foley today until mobilizing freely - repeat cbc q6hrs today until stable - will obtain standing xr when mobilizing and out of icu - continue pca and prn pain medication - start lovenox ppx today date of service: (b)(6) 2020 problem: level 4 (able to complete adl's outside of the room) goal: to initiate ambulation outside of room with assistance outcome: progressing per neurosurgery, pt to be mobilized, first therapy: pt was able to tolerate standing with contact guard assistance and ambulating 200ft with rolling walker and contact guard assistance.Pt was returned to bs chair.Second therapy: pt was able to tolerate sitting in bs chair for 4hrs.Third therapy: pt was able to tolerate standing and walking to bs toilet with contact guard assistance.Afterwards, pt was able to tolerate ambulating 20ft to wheelchair for transport with contact guard assistance.Date of service: (b)(6) 2020 pt observed with pt; she demonstrates no difficulties with adl's, room mobility or functional transfers.No occupational therapy needs identified at this time.O.T.Complete this date.Comparison: lumbar spine radiographs (b)(6) 2020 discussion: osseous structures are partially obscured by stool and bowel gas.Status post t10-l4 posterior spinal fusion with vertebral body spacer at l1, no evidence of hardware loosening or failure.No acute displaced fracture or compression deformity is identified.No abnormal spinal alignment.Remaining intervertebral disc spaces are well-maintained.Mild facet arthropathy at the inferior lumbar spine.Impression: status post t10-l4 posterior spinal fusion with vertebral body spacer at l1.No evidence of hardware loosening or failure.No acute osseous abnormality.Discharge date:(b)(6) 2020 acquired spinal deformity principal problem: acquired spinal deformity active problems: s/p spinal fusion secondary kyphosis burst fracture of lumbar vertebra with nonunion anemia coagulopathy ((b)(6)) hospital course/significant findings: patient was admitted (b)(6) for scheduled surgery.She tolerated the procedure without issue and was brought to the icu in stable condition.She required platelet and plasma transfusions postoperatively given the large volume of red cells received intraoperatively.She was transferred to the floor on postoperative day 2.Her postop course was complicated by significant pain requiring frequent titration of pain medication she was evaluated by physical and occupational therapy, who cleared the patient for discharge.Postop x ray showed hardware in appropriate position.On postop day 6 the patient was ambulating, had pain controlled on oral meds, was afebrile, and voiding spontaneously and was deemed appropriate for discharge.She will follow up in our clinic.Significant diagnostic studies:- postop xr with hardware in good position.Procedures: 1.Redo t12-l2 laminectomies with decompression of thecal sac and nerve roots, including facetectomies and foraminotomies.2.Harvest of local autograft bone for arthrodesis.3.T10-l4 segmental pedicle screw fixation with pedicle screw and rod system.4.Kyphectomy (vcr-schwab grade 5), l1 with circumferential exposure and resection of vertebral column 5.Arthrodesis, lateral extracavitary technique, t12-l2 6.Application of machined, biomechanical interbody device utilizing cage 7.Posterolateral arthrodesis, with morselized autograft and allograft, t10-l4 8.Posterior column osteotomies (pcos), t12-l1 9.Exploration of spinal fusion 10.Removal of spinal hardware, t12-l2 - medtronic solera 11.Open reduction and internal fixation of ll fracture 12.Spinal neuronavigation 13.Usage of fluoroscopy.14.Right thoracic and lumbar paraspinal muscle advancement flaps 15.Left thoracic and lumbar paraspinal muscle advancement flaps 16.Usage of intraoperative mep, ssep and emg monitoring condition of patient at discharge: good diet: regular diet activity: no heavy lifting: 6-8 weeks follow up: contact information for follow-up pre-procedure diagnosis: s/p spinal fusion [z98.1], acquired deformity of spine [m43.9], secondary kyphosis [m40.10] post-procedure diagnosis: s/p spinal fusion [z98.1], acquired deformity of spine [m43.9], secondary kyphosis [m40,10] procedure performed: procedure(s): removal of instrumentaton, t10 to l4 fixation and fusion, orif l1 fracture, redo l1 laminectomy, t12-l1 posterior column osteotomy, l1 kyphectomy, placement of interbody cage at ll, anterior arthrodesis t12-l1, spinal neuronavigation and bilateral paraspinal thoracic muscle flap closure complications: none condition: stable findings: t10-l4 posterior instrumentation and l1 vertebrectomy completed without complication.Date of service: (b)(6) 2020 s: back pain controlled; eating breakfast has not passed bowel movement has not walked yet was transfused (b)(4) unit platelets yesterday no acute events overnight using pca intermittently central line removed a/p: 49 year old woman s/p t10-l4 posterolateral fusion and l1 vertebrectomy.Recovering well from surgery.- continue neuro checks - 00b to chair; ambulate with assistance; ok to ambulate without brace today - continue jp drains x4 to bulb suction; record output q4hr - repeat cbc daily; transfuse if hgb <(><<)> 7.0 - obtain standing xr when mobilizing lumbar x ray 12/6/2020: technique: two views of the lumbar spine.Indication: s/p t10 - l4 fusion standing films spanning t10-l4 please.Comparison: radiograph from (b)(6) 2020.Findings: prior posterior fusion from t10 through l4 with a spacer at l1.Multiple drains over the soft tissues of the back.A nodular opacity over the right mid lung is most likely a nipple shadow impression: no acute osseous abnormalities of the thoracolumbar spine.Prior t10-l4 fusion without hardware abnormality.A nodular opacity over the right midlung is most likely a nipple shadow.Further evaluation with a chest radiograph with nipple markers is recommended.Np: ms.Pan is our stable 49 year old woman s/p t10-l4 posterolateral fusion and l1 vertebrectomy who is doing well after her surgery.- repeat cbc qd, hgb currently 7.2transfuse if hgb <(><<)>7 - continue neuro checks - 00b to chair; ambulate with assistance - continue jp drains x4 to bulb suction; record output q4hr -stool softeners/ warm juice for diet for bm assessment/plan: (b)(6) 2020 neuro: hx of l1 burst fracture/fracture of bilateral l2 screws and rod pull out, focal kyphosis, s/p t10-l4 posterolateral fusion and l1 vertebrectomy pain: continue on current medications card: bp 107/53, p 82 heme: last hgb/hct 7.2/23.6, k 3.4-repleted pulm: no respiratory distress, 02 sat 100% gi: no complaints of n/v, tolerating po intake, adat, continue bowel regimen gu: voiding, monitor urine output, hydrate vte prophylaxis: mcd's, ted's, on lovenox problem list as of (b)(6) 2022 acquired spinal deformity diagnosis: acquired spinal deformity noted on: (b)(6) 2020 chronic: no diagnosis: anemia on: (b)(6) 2020 chronic: no burst fracture of lumbar vertebra with nonunion diagnosis: burst fracture of lumbar vertebra with nonunion.Noted on: 12/03/2020 chronic: yes diagnosis: coagulopathy (hcc) this problem has been resolved.Noted on: (b)(6) 2020 chronic: yes allergies as of (b)(6) 2022 review complete no known allergies immunizations as of (b)(6) 2022 chronic: no immunizations never marked as reviewed imaging orders xr spine lumbar 2 or 3 views rs69531351 resulted: (b)(6) 2021, result status: final result order status: completed examination: rad, spine, lumbar, 2 or 3 views indication: status post spinal fusion.
Additional Manufacturer Narrative
Section b5.Updated.Section b6.Updated.Section b7.Updated.Section h6.Patient code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.